View : 101 Download: 0

Clinical analysis of drug eruptions among inpatients seeking a consultation with the Department of Dermatology

Title
Clinical analysis of drug eruptions among inpatients seeking a consultation with the Department of Dermatology
Authors
Lee M.Y.Byun J.Y.Choi H.Y.Choi Y.W.
Ewha Authors
최유원
SCOPUS Author ID
최유원scopus
Issue Date
2018
Journal Title
Korean Journal of Dermatology
ISSN
0494-4739JCR Link
Citation
Korean Journal of Dermatology vol. 56, no. 5, pp. 314 - 321
Keywords
Cutaneous adverse drug reactionDermatological consultationDrug eruptionDrug rash
Publisher
Korean Dermatological Association
Indexed
SCOPUS; KCI scopus
Document Type
Article
Abstract
Background: Drug eruptions are common in hospitalized patients. Rapid and accurate diagnosis is essential but often difficult. Objective: This study defined the clinical features and causative drugs among inpatients presenting with drug eruptions. Methods: We retrospectively analyzed the clinical and laboratory data of inpatients who sought consultations with the Dermatology Department for a diagnosis of drug eruptions. Results: A total of 228 patients were diagnosed with drug eruptions, and this study included 139 patients. The highest incidence of drug eruptions was observed in patients in their 50s (22.3%). The most common latent period was up to 1 week (57.6%). The most common drug eruptions were exanthematous eruptions (59.7%), acneiform eruptions (10.8%), and urticaria (9.3%). The most common causative drugs were antibiotics (53.2%), followed by anticancer drugs (19.4%), and contrast media (6.5%). Laboratory abnormalities included eosinophilia (15.8%), abnormal liver function tests (7.9%), leukopenia (4.3%), an elevated serum creatinine level (2.2%), and leukocytosis (0.7%). Conclusion: In descending order, the most frequent drug eruptions were exanthematous eruptions, acneiform eruptions, and urticaria, and the most common causative drugs were antibiotics, anticancer agents, and contrast media. Prompt diagnosis and discontinuation of the causative drug are important in this context. Clinicians should be aware of cutaneous adverse drug reactions. © 2018 Korean Dermatological Association. All Rights Reserved.
Appears in Collections:
의과대학 > 의학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE